[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: stinging sensation while bolusing


This burning sensation has been reported by a number of Humalog users. I
experienced it for my entire time with Humalog (14 months) and know it's
not pleasant. I was able to deal with it for the most part by carefully
monitoring the angle and depth of the infusion set, as discussed. However,
despite all the attention I paid, I still ran into this on occasion. I just
think it's a characteristic of the insulin when infused.

I noted Ellen's post about splitting the bolus into multiple smaller
boluses. This works for some users, is worth trying. I used this trick with
"large" boluses (typically over 7 units) with mixed success.

This problem may not be limited to Humalog, but certainly seems to occur
with far less frequency for Velosulin or Regular users. Barb may have some
added info in this area. I have not had any problems with V stinging or

Disetronic should have their 6 mm Rapid infusion set available "soon", and
it may offer another possibility for thinner pumpers.

If Humalog bothers Kayla so much, it might be worth taking a look at
Velosulin or Regular, before returning to MDI. I don't suggest this
lightly, nor do I think you should make the change without giving it some
very serious thought, since it will involve re computing rates, procedures,
etc.. Kayla sounds like a real "trooper", but this could try her patience
(as well as yours). A pump "vacation", while you re consider things, is an
alternative as well.

This is roughly the point I got to with my Humalog struggles - I was ready
to pack it in and return to injections, but figured I owed it to myself to
at least give V another try. I had only used it for 4 months before
switching to Humalog in 1996. I'm glad I did this - it taught me that the
tool was the *right* tool, but the "fuel" was not the correct match for me ;-)


mailto:email @ redacted

>I've been wondering about this stinging sensation.  Kayla has zilcho fat
>and I'm careful to insert the Silhouette at as flat an angle as
>possible.  It's no more than 10 degrees (you can actually see the needle
>under the skin while inserting it).  I was wondering if maybe I wasn't
>putting enough of an angle on it because Kayla has been complaining for
>the last 3 sets that it stings when bolusing.  The first set was in her
>abdomen right in the middle fat 'pouch'.  The second set we moved
>farther out but still lower abdomen.  The last set we tried on the
>backside where Michael suggested.  It still stings.  She uses Humalog. 
>Any thoughts or solutions?  She's about ready to go back to MDI!!!
>email @ redacted

Bob Burnett

mailto:email @ redacted

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted